Alert archive / Louisiana / River Flood Warnings in 2018

River Flood Warning 76, NWS Shreveport, LA

April 21, 2018Webster Parish, Louisiana; Columbia County, Arkansas

NWS Shreveport, LA issued this river flood warning at Apr 21, 2018, 9:11 AM CDT for Webster Parish, Louisiana; Columbia County, Arkansas. It took effect at Apr 23, 2018, 3:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 21, 2018, 9:11 AM CDT (14:11 UTC)
In effect from
Apr 23, 2018, 3:00 PM CDT
Expired
Apr 22, 2018, 9:45 AM CDT
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Columbia County, AR, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Dorcheat near Springhill (SPHL1).

Action stage
10.5 ft
Minor stage
11 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

765 
WGUS44 KSHV 211411
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
911 AM CDT Sat Apr 21 2018

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-221411-
/O.NEW.KSHV.FL.W.0076.180423T2000Z-000000T0000Z/
/SPHL1.1.ER.180423T2000Z.180425T1800Z.000000T0000Z.NO/
911 AM CDT Sat Apr 21 2018

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Bayou Dorcheat Near Springhill.
* from Monday afternoon until further notice...or until the warning 
  is cancelled.
* AT  8:00 AM Saturday The stage was 9.0 feet. 
* Minor flooding is forecast. 
* Flood stage is 11.0 feet. 
* Forecast...Rise above flood stage by Monday afternoon and continue 
  to rise to near 13.0 feet by Wednesday evening.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
1 follow-up statement
376 
WGUS84 KSHV 221445
FLSSHV


Flood Statement
National Weather Service Shreveport LA
945 AM CDT Sun Apr 22 2018

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-221515-
/O.CAN.KSHV.FL.W.0076.000000T0000Z-180422T1445Z/
/SPHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 AM CDT Sun Apr 22 2018

The flood warning is cancelled for
  the Bayou Dorcheat Near Springhill.
* At  9:00 AM Sunday The stage was 9.9 feet. 
* Flood stage is 11.0 feet. 
* Forecast...The river will crest below flood stage at 10.2 feet this
  afternoon.
* Impact...at 13.0 feet...Minor lowland flooding of private boat 
  ramps. Move livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 21, 7:17 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 21, 7:17 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
717 AM CDT Sat Apr 21 2018

.AVIATION...
For the 21/12z TAFs, VFR conditions will prevail at most sites
initially, but ceilings will gradually lower into the MVFR range
from west to east. Convection currently ongoing across Central
Oklahoma and North Texas will move into the area after 21/18z. All
TAF sites will be affected before the end of this period. Flight
conditions will deteriorate as the convection arrives. One or two
isolated storms may become severe. A cold front will help to push
the storms eastward, and the storms should end at most of the
East Texas terminals by the end of the period.

/09/

&&

.PREV DISCUSSION... /issued 518 AM CDT Sat Apr 21 2018/

DISCUSSION...
The morning satellite imagery reveals that elevated cloud cover
has rapidly begun to develop/spread ENE across the region this
morning, well ahead of the closed low over Cntrl CO, with the
trailing trough S into Srn NM. Weak sfc ridging remains in place
across the region this morning, but this will change by mid to
late morning as winds veer more SErly as a sfc low over NW TX
begins to shift E into Wcntrl TX along a weak inverted sfc trough
that will develop along the Red River. In fact, the low level
moisture return is not too far off,with MVFR cigs over SE TX
rapidly encroaching on Deep E TX attm. The mosaic radar imagery
has been depicting some elevated mid level returns over portions
of extreme NE TX/SE OK, although sfc obs over these areas have not
recorded any cigs aob 12kft. However, the latest sfc obs from PRX
has just recorded -RA, meaning that a few sprinkles are indeed making
it to the ground.

The air mass should continue to saturate today as mean moisture
continues to spread NE and deepen over the area, as the closed low
emerges out over OK. The short term progs have slowed down the Ewd
progression of the convection this morning though, remaining just
W of the CWA through 18Z (for the most part), before the
convection rapidly expands E into E TX/SW AR/extreme NW LA for the
afternoon. Have slowed down the progression of the Pops as well
this morning, but did bump pops up a bit across SE OK/portions of
extreme NE TX as large scale diffluence increases late in the day.
The heavy rain threat still looks on track for tonight across
much of the region, as a warm front begins to lift N into E TX/N
LA to near the AR/LA border by mid to late evening. The
GFS/ECMWF/HRRR are in good agreement this morning with the track
of the sfc low roughly along or just S of the I-20 corridor this
afternoon and evening, with the 06Z NAM in better agreement now,
but MUCape being limited to 500 J/Kg or less across the warm
sector this evening as dynamical forcing increases this evening
ahead of an increasingly negatively tilted trough axis. Still
can't rule out isolated strong to severe convection this evening
through a portion of the overnight hours near and S of the warm
front given the limited instability accompanied by 40-50kts of
bulk shear, but believe the primary threat will be for locally
heavy rainfall as the convection deepens within the LFQ of the
120kt upper jet streak, and gradually spreads E across the area.
The high res progs suggest widespread 1-2+ inches of QPF across
much of E TX/SE OK/SW AR/NW LA, with isolated higher amounts of 3+
inches possible given the potential cell training this evening,
before dry slotting aloft begins to entrain E beneath the upper
low after 06Z Sunday. Minor flooding can't be ruled out tonight
where training is observed, but given the localized instance of
this, will forego a Flash Flood Watch attm.

The attendant cold front will gradually progress SE across the
region late tonight through Sunday morning, exiting the area
by/after 18Z. Did maintain high chance to likely pops Sunday
morning across the Ern zones before this diminishes quickly by
mid-morning, although the potential for some wrap-around -SHRA
will linger across mainly SW AR and Ncntrl LA as the closed low
drifts SE across Cntrl and Srn AR. The biggest question though
remains the max temps, as the post-frontal cloud cover over Deep E
TX/N LA may diminish by afternoon, allowing for better insolation
before the wrap-around stratocu field spreads SE along the
backside of the low. Have trended max temps a tad higher than the
previous forecast, before the deeper wedge of cold air is able to
sink SE.

The post-frontal stratocu should help keep temps a bit cooler
Monday, with isolated -SHRA possible, before the clouds gradually
diminish from W to E with the departure of the closed low. A
warming trend will commence Tuesday, although the next cold front
remains progged to sweep SE through the area Wednesday. There
still remains quite a bit of uncertainty in regards to timing,
with the ECMWF the slower solution by about 12 hrs behind the
faster and more progressive GFS. However, convection should
quickly develop ahead of the associated shortwave trough over the
Cntrl Plains and Mid-MS Valley. Did bump pops up to high chance
Wednesday N of the I-20 corridor, but kept slight chance pops
going Wednesday evening for the Srn 3/4ers of the area given the
potential for lingering convection as drier air deepens in wake of
this shortwave trough/cold fropa.

The progressive pattern looks to continue through the end of the
extended, with another deeper upper trough sliding SE into the Srn
Plains/Lower MS Valley Friday, resulting in additional convection
and a reinforcement of cooler and drier air for next weekend.

Prelims to follow below...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  58  71  53 /  50 100  30  10
MLU  75  60  73  55 /  20 100  60  10
DEQ  68  52  67  50 /  80 100  30  10
TXK  70  56  67  53 /  70 100  30  10
ELD  73  58  69  54 /  30 100  50  10
TYR  67  54  66  51 /  70 100  10   0
GGG  69  57  67  51 /  60 100  10   0
LFK  73  59  73  51 /  40 100  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/15
Hazardous weather outlook, Apr 21, 6:04 AM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
604 AM CDT Sat Apr 21 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-211700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
604 AM CDT Sat Apr 21 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and a few thunderstorms will increase across much of East
Texas, Southeast Oklahoma, Southwest Arkansas, and Western
Louisiana this afternoon, ahead of a strong upper level storm
system that will slowly shift east across Oklahoma. A warm front
will begin to move north into East Texas, North Louisiana, and
possibly extreme Southern Arkansas late this afternoon and
evening, with showers and thunderstorms expected to intensify near
and south of this boundary where weak instability interacts with
moderate wind shear and large scale forcing ahead of this storm
system. This may result in the development of isolated strong to
severe thunderstorms tonight over East Texas and portions of North
Louisiana, with damaging winds and marginally severe hail
possible. However, the primary threat will be locally heavy
rainfall, as widespread rainfall amounts of one to two inches,
with isolated higher amounts in excess of three inches possible
areawide. This may result in minor flooding of low lying, poor
drainage areas, before the showers and thunderstorms diminish from
west to east late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Showers and isolated thunderstorms will diminish across
Southcentral Arkansas and Northcentral Louisiana Sunday morning as
this storm system shifts east across Arkansas into Northern
Mississippi. Scattered showers and isolated thunderstorms will
return to the region Wednesday and Friday, near and ahead of a
couple of cold fronts that will move through the area. However,
no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed tonight for isolated severe
thunderstorms and the potential for minor flooding.

15

Nearby

River Flood Warnings in Louisiana, 2018River Flood Warnings in Arkansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.